A 16-year-old female asked:
Hi! i am a 16 y/o girl and i have been getting my period for about three years. i had unprotected sex about a week ago and today my period showed up two weeks early. i took plan b the morning after we had sex.
1 doctor answer • 2 doctors weighed in
Dr. Jeff Livingstonanswered
Obstetrics and Gynecology 24 years experience
Typical with Plan B: Plan b essentially disrupts the normal menstrual cycle by blocking or delaying ovulation. That it is how it works and why it is so different than a medical abortion. Irregular bleeding after taking Plan B is not rare. Always check a pregnancy test after using Plan B and see a doctor for birth control. You may not know if it's Plan B bleeding or your cycle because the cycle was disrupted.
Created for people with ongoing healthcare needs but benefits everyone.
2.4k viewsReviewed >2 years ago
Last updated Aug 22, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.